Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 151, NWS San Angelo, TX

May 18, 2019Coleman County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 18, 2019, 9:57 AM CDT for Coleman County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2019, 9:57 AM CDT (14:57 UTC)
Expired
May 18, 2019, 10:45 AM CDT
In force
48 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 18, 2:20 AM CDTTornado WatchSPC8 hr
May 18, 9:10 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2019-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2019-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2163 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
3.0
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted.

257 
WUUS54 KSJT 181457
SVRSJT
TXC083-181545-
/O.NEW.KSJT.SV.W.0151.190518T1457Z-190518T1545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
957 AM CDT Sat May 18 2019

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Coleman County in west central Texas...

* Until 1045 AM CDT.

* At 956 AM CDT, a severe thunderstorm was located near Coleman,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Coleman, Burkett and Echo. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 500 PM CDT for west central 
Texas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3171 9943 3185 9954 3208 9920 3182 9920
TIME...MOT...LOC 1456Z 223DEG 19KT 3188 9939 

HAIL...1.00IN
WIND...60MPH
 
$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:41 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, May 18, 3:41 AM CDT, 6 hours 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
341 AM CDT Sat May 18 2019

.SHORT TERM...
(Today and Tonight)

Somewhat disorganized clusters of thunderstorms are affecting
areas north of Interstate 10 early this morning. These storms,
with some embedded severe weather in the form of hail up to golf
ball size, and wind gusts of 60+ mph will continue moving east
across the rest of the area through the morning hours either as
these clusters, or as a merging segmented line of storms. Expect
the activity to move east and out of the area during the
afternoon hours. Skies should clear from west to east behind the
thunderstorms as well, allowing for some heating, with highs
getting into the mid to upper 80s. Tonight, we should see a break
from overnight low clouds, and lows will be somewhat cooler,
dropping into the mid 50s to near 60.

.LONG TERM...
(Sunday through next Friday)

Sunday is still expected to be quiet with dry in place in the
lower levels, and zonal flow aloft. The one concern for Sunday
will be warmer temperatures. Highs could be as hot as mid 90s,
which would be warmer than the area has seen in some time.

The next upper level system quickly moves into the Intermountain
West Sunday night into Monday, putting west Texas back under
active southwest flow. The upper level low is expected to move
from the Great Basin area Sunday night, east into Colorado by
Tuesday morning, then pivot, and move north through the middle of
the week.

Low level moisture will quickly return to the area Sunday night,
and we could even see some isolated to scattered showers and
storms as early as Sunday night, mainly west of a
Throckmorton/Abilene/San Angelo line. Better chances move into the
area Monday and Monday night as active southwest flow moves over
the area and height falls increase instability. The GFS and ECMWF
are in fairly good agreement with the timing of the main upper
level trough axis moving through the area Monday night into
Tuesdaymorning, resulting the best chance for widespread
thunderstorm coverage coming Monday night. Much like today, expect
thunderstorms to move out of the area during the day Tuesday.

Wednesday through the end of the week, models keep us under
southwest flow between ridging to the east, and western troughing.
Will keep slight chance PoPs in at times, mainly for western
areas, and temperatures will average near or slightly warmer than
normal for this time of the year.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 84  56  86  69 /  60   0   0  10
San Angelo 	 86  56  90  68 /  50   0   0  10
Junction 	 86  59  90  69 /  60   0   5  10
Brownwood 	 83  56  87  67 /  70   0   0  10
Sweetwater 	 83  56  86  68 /  40   0   0  20
Ozona      	 84  55  87  68 /  40   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

20
Hazardous weather outlook, May 18, 4:07 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
407 AM CDT Sat May 18 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-190915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
407 AM CDT Sat May 18 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will affect areas mainly north of
Interstate 10 through early afternoon today. Large hail, damaging
wind gusts, isolated tornadoes, and locally heavy rainfall
leading to flash flooding will all be possible with these storms.
In addition, deadly cloud to ground lightning will be possible
with all these storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong to severe thunderstorms will be possible Monday afternoon
into Monday night. The main hazards will be large hail, damaging
winds, and deadly cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, May 18, 9:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
935 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     TORNADO          2 ESE TANKERSLEY        31.34N 100.62W
05/18/2019                   TOM GREEN          TX   FIRE DEPT/RESCUE

            A BUILDING WAS COLLAPSED AT BOYS RANCH.

&&
Local storm report, May 18, 9:40 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
940 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     TORNADO          3 ESE TANKERSLEY        31.33N 100.61W
05/18/2019                   TOM GREEN          TX   FIRE DEPT/RESCUE

            ROOFS WERE DAMAGED AT SEVERAL HOMES IN THE
            DOVE CREEK SUBDIVISION.

&&
Local storm report, May 18, 9:43 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     TORNADO          3 N SAN ANGELO          31.49N 100.45W
05/18/2019                   TOM GREEN          TX   FIRE DEPT/RESCUE

            DAMAGE WAS REPORTED TO NUMEROUS HOMES ON THE
            NORTH SIDE OF SAN ANGELO.

&&
Local storm report, May 18, 9:52 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
952 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TORNADO          ABILENE                 32.44N 99.74W
05/18/2019                   TAYLOR             TX   BROADCAST MEDIA

            DAMAGE TO NUMEROUS HOMES WAS REPORTED ON
            SOUTH 7TH STREET, SOUTH OF DOWNTOWN ABILENE.

&&
Local storm report, May 18, 9:54 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
954 AM CDT SAT MAY 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 AM     TORNADO          3 SW IMPACT             32.47N 99.78W
05/18/2019                   TAYLOR             TX   FIRE DEPT/RESCUE

            ROOFS WERE BLOWN OFF HOMES, AND TREES ARE
            DOWN ON THE NORTHWEST SIDE OF ABILENE.

&&
Special weather statement, May 18, 9:55 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
955 AM CDT Sat May 18 2019

TXZ066-072-073-139-181530-
Runnels TX-Tom Green TX-Coleman TX-Concho TX-
955 AM CDT Sat May 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLEMAN...
SOUTHEASTERN TOM GREEN...SOUTHEASTERN RUNNELS AND NORTHWESTERN CONCHO
COUNTIES UNTIL 1030 AM CDT...

At 953 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Leaday to 10 miles south of Vancourt.
Movement was northeast at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Leaday and Ivie Reservoir Near Concho Park Marina around 1000 AM
  CDT.

Other locations impacted by these storms include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, Vick, The Intersection Of Us-
83 And Ranch Road 765, Us-83 Near The Concho-
Runnels County Line and The Intersection Of Us-
83 And Ranch Road 1929.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 1000 AM CDT for west central
Texas. A Tornado Watch also remains in effect until 500 PM CDT for
west central Texas.

LAT...LON 3161 9954 3114 9996 3113 10027 3160 10000
TIME...MOT...LOC 1453Z 261DEG 22KT 3162 9972 3120 10013

PO

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:05 PM CDTTornado WarningSJTCrockett40 min
May 17, 7:42 PM CDTSevere Thunderstorm WarningSJTCrockett48 min
May 17, 8:24 PM CDTSevere Thunderstorm WarningSJTCrockett51 min
May 17, 9:11 PM CDTSpecial Weather StatementSJTCrockett49 min
May 17, 10:46 PM CDTSpecial Weather StatementSJTCrockett44 min
May 17, 11:08 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher37 min
May 17, 11:40 PM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher50 min
May 18, 12:29 AM CDTSevere Thunderstorm WarningSJTCrockett, Schleicher46 min
May 18, 12:46 AM CDTTornado WarningSJTSchleicher29 min
May 18, 1:09 AM CDTSevere Thunderstorm WarningSJTSchleicher66 min
May 18, 1:31 AM CDTSpecial Weather StatementSJTSterling44 min
May 18, 2:04 AM CDTSpecial Weather StatementSJTTom Green41 min
May 18, 2:10 AM CDTAreal Flood AdvisorySJTSchleicher, Tom Green50 min
May 18, 2:37 AM CDTSpecial Weather StatementSJTCoke, Sterling38 min
May 18, 3:23 AM CDTSpecial Weather StatementSJTCoke, Nolan52 min
May 18, 3:46 AM CDTAreal Flood AdvisorySJTIrion59 min
May 18, 3:57 AM CDTSevere Thunderstorm WarningSJTIrion48 min
May 18, 4:04 AM CDTSpecial Weather StatementSJTFisher, Nolan56 min
May 18, 4:49 AM CDTTornado WarningSJTIrion, Tom Green26 min
May 18, 5:00 AM CDTSpecial Weather StatementSJTTom Green60 min
May 18, 5:07 AM CDTSpecial Weather StatementSJTJones, Taylor53 min
May 18, 5:08 AM CDTTornado WarningSJTTom Green22 min
May 18, 5:15 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green45 min
May 18, 5:21 AM CDTTornado WarningSJTTom Green24 min
May 18, 5:39 AM CDTTornado WarningSJTTom Green51 min
May 18, 5:40 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor65 min
May 18, 5:45 AM CDTTornado WarningSJTJones, Taylor45 min
May 18, 5:48 AM CDTSevere Thunderstorm WarningSJTFisher, Jones57 min
May 18, 5:58 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green62 min
May 18, 6:08 AM CDTAreal Flood AdvisorySJTIrion, Runnels, Tom Green112 min
May 18, 6:15 AM CDTTornado WarningSJTJones, Shackelford30 min
May 18, 6:36 AM CDTSevere Thunderstorm WarningSJTCoke39 min
May 18, 6:38 AM CDTSpecial Weather StatementSJTJones67 min
May 18, 6:42 AM CDTSpecial Weather StatementSJTShackelford63 min
May 18, 6:42 AM CDTSevere Thunderstorm WarningSJTCoke, Concho, Runnels, Tom Green63 min
May 18, 6:44 AM CDTSpecial Weather StatementSJTHaskell31 min
May 18, 6:55 AM CDTSpecial Weather StatementSJTNolan, Sterling50 min
May 18, 6:55 AM CDTTornado WarningSJTConcho, Runnels35 min
May 18, 7:05 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton55 min
May 18, 7:06 AM CDTTornado Warning Tornado observedSJTRunnels24 min
May 18, 7:10 AM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green65 min
May 18, 7:19 AM CDTTornado Warning Tornado observedConsiderable damage threatSJTRunnels41 min
May 18, 7:24 AM CDTSpecial Weather StatementSJTCoke51 min
May 18, 7:38 AM CDTSevere Thunderstorm WarningSJTColeman, Runnels67 min
May 18, 7:45 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor45 min
May 18, 7:49 AM CDTTornado WarningSJTColeman, Runnels25 min
May 18, 7:57 AM CDTSpecial Weather StatementSJTShackelford, Throckmorton48 min
May 18, 8:09 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman, Runnels, Taylor51 min
May 18, 8:13 AM CDTSpecial Weather StatementSJTTom Green62 min
May 18, 8:25 AM CDTSpecial Weather StatementSJTShackelford, Throckmorton65 min
May 18, 8:25 AM CDTTornado WarningSJTColeman35 min
May 18, 8:33 AM CDTFlash Flood WarningSJTTom Green117 min
May 18, 8:34 AM CDTTornado Warning Tornado observedConsiderable damage threatSJTColeman26 min
May 18, 8:40 AM CDTFlash Flood WarningSJTRunnels3 hr
May 18, 8:52 AM CDTTornado Warning Tornado observedSJTCallahan23 min
May 18, 8:55 AM CDTSpecial Weather StatementSJTRunnels50 min
May 18, 9:03 AM CDTSevere Thunderstorm WarningSJTCallahan, Coleman57 min
May 18, 9:19 AM CDTSpecial Weather StatementSJTConcho26 min
May 18, 9:24 AM CDTSevere Thunderstorm WarningSJTBrown66 min
May 18, 9:47 AM CDTFlash Flood WarningSJTBrown, Callahan, Coleman, Runnels3 hr
May 18, 9:55 AM CDTSpecial Weather StatementSJTConcho35 min
May 18, 10:36 AM CDTSevere Thunderstorm WarningSJTColeman, Concho, McCulloch39 min
May 18, 11:10 AM CDTSpecial Weather StatementSJTMenard50 min
May 18, 11:18 AM CDTSevere Thunderstorm WarningSJTBrown, Coleman42 min
May 18, 11:36 AM CDTSevere Thunderstorm WarningSJTMcCulloch39 min
May 18, 11:44 AM CDTAreal Flood AdvisorySJTBrown, Coleman3 hr
May 18, 12:14 PM CDTSevere Thunderstorm WarningSJTMcCulloch, Mason, San Saba46 min
May 18, 12:33 PM CDTSevere Thunderstorm WarningSJTSan Saba42 min
May 18, 1:07 PM CDTSpecial Weather StatementSJTSan Saba38 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.